The Dreaded Lamictal Rash

The Dreaded Lamictal Rash


So the GIF on the left-hand side pretty much sums up how I am feeling right now. I feel like a pile of crap (💩) and I am still not feeling any better with this nasty cold. Although, now I have a bit more perspective as to why I might be feeling this way. 

Yesterday, before my therapy, session a nurse had walked out and I told him I had few med issues to discuss. Luckily he was free for the moment because he took the time to sit with me. Originally, I had only told him that I needed a few more days worth of Lamictal otherwise I was going to run out before I seen the PA (Physician’s Assistant) on Thursday. I also told him that I still cannot fill my Vraylar and that that I need yet another prior authorization for my insurance. 

The nurse started asking me if I had developed any new rashes since starting Lamictal and I explained that I had gotten quite a few patches of dry skin looking marks all over my stomach. So, naturally, he asked to see them and he asked how long I had them and I told him for about two weeks now. He sent me back out to the waiting area and within minutes my therapist came out to get me.

10 minutes into my session there was a light knock on the door. It was the nurse, apparently, he discussed these marks with a doctor and the doctor wanted to examine me as soon as my therapy session was over. So, I was asked not to go anywhere. 15 minutes before my session was up, my therapist decided to cut it a bit short because she really wanted me to get examined. She mentioned something about not knowing if the Lamictal was attacking my immune system. 

As it turns out, I have developed what is known as the “Lamictal Rash.” But instead of taking me off it like my regular psychiatrist would have done, the doctor that examined me decided to lower the dose back down to just a mere 25mg. Now, 25mg was not even close enough to a therapeutic level for me. So I honestly don’t see the point in taking something that will not benefit me, and that has also caused me to get the dreaded “rare” side effect.

I was unaware of how serious the Lamictal rash could be until my dear friend, Dyane, had been honest and told about how serious my situation really was. Since yesterday, the “marks” have become darker and kind of feel a bit irritated and burn as well. Through research, I have also learned that along with the rash you can develop flu-like symptoms, a cough, and even a fever – which I have had all of the above, but today I have everything minus the fever. My temperature was actually 95° F when I checked it earlier. 

I just tried calling my psychiatrist’s office to inform them that I wanted to stop taking the Lamictal today, my dose was due at 11 am, but they don’t even have an on-call doctor or way to reach anyone apparently. I am just going to stop it myself since I am already on a pretty low dose. It’s not worth how it is making me feel. I honestly don’t know what to do since I cannot reach anyone. I think all practices should have an on-call number, especially general practitioners and mental health practices. It’s like they expect everyone to go to the ER every weekend if something happens regardless of it’s a minor or major issue. 

I know, we should never adjust our medications ourselves. I get that, I really do. But I think at this point, I think I really need to stop taking the Lamictal. I feel so off today. Has anyone else had an experience with Lamictal that you would like to share?

Thanks for reading! Until Next Time…

Advertisements


Categories: Bipolar Disorder, Medications, Mental Health, Our Personal Blog, Samantha Steiner, Samantha's Personal Blog

Tags: , , , , ,

9 replies

  1. Sorry to hear that you developed the rash. I ran into this too. I had tiny red bumps all over that were very itchy. Luckily it wasn’t the horrible syndrome some people develop.

    Unfortunately I never had a chance to see if Lamictal would work for me as I had to stop after two weeks. That was about five medications ago, still trying to find something that works.

    Best of luck

    Liked by 1 person

    • I can completely relate. I couldn’t even tell you what number Lamictal resides at for me. I have been through so many different medications that even my psychiatrist has begun to sigh when her latest attempts fail.

      I am sorry that the Lamictal didn’t help you and that you developed the rash too. I know how much of a nuisance it is. Hopefully you find something that helps you. Until then we can be on the medication merry-go-round together! 😊

      Like

  2. Hey sweetness, sorry it took so long to comment! It really makes sense you’ve been feeling off given all you’ve been through with the cold & this horrible rash/medicine situation! I was worried you might be bummed at me for being “alarmist” (although I doubted it….) so I am SO GLAD you took the info. exactly the way I had hoped you would. I think you’re being very wise given the situation you’re in. That’s weird your psychiatrist doesn’t have an emergency pager or something. Then again, my psychiatrist might not either! (I can’t remember!!!!) I hope you’re feeling WAY better tonight!!!! I’m sending you lots of love & healing vibes, my amazing friend!!!! 💓 💓 💓 💓 💓 💓 I hope you’re taking it easy & that you get sleep tonight, too!!!! You deserve a break from the Universe after all this recent stress!!!!!!

    Liked by 1 person

    • Hey my dear,

      Thank you again for the life saving info you provided me with. I wouldn’t have thought much about it and then it could have turned out so much worse. I am going to call Monday to explain that I stopped taking it.

      I was going to get more rest but I am super excited instead! I got my edits! Yippie! I’m thrilled! My editor did such an amazing job. I’m currently working on it we speak – er, I mean, type – lol.

      With people on a variety of medications you never know what reactions people can have so I think it would be beneficial for all doctors to at least have someone be on call during the weekends and holidays.

      Please forgive any errors in my writing. I am replying on my cell phone. Lol.

      I hope you are doing well today!

      Much love,

      Samantha

      Like

  3. It made me a zombie but luckily I didn’t get the rash. I think your doing theright thing stopping it but I’m not a Dr. 😀

    Liked by 1 person

    • Sorry that it made you zombie like. It’s rare for that to happen to me, but I would definitely take that over the rash. Haha. And thank you! I agree, this is probably the best I can do. I just still wish I could get a hold of someone. I have been feeling “off” today.

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: